Wyoming, 2015High Wind in Wyoming, April 14, 2015
April 14, 2015 · NWS RIW · 3 events in 3 counties and zones
A tightening pressure gradient associated with an approaching cold front produced strong south-southwest wind across portions of central and southwest Wyoming during the afternoon of Tuesday, April 14. The peak wind at the Casper/Natrona County International Airport was 63 mph at 1333MST.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tightening pressure gradient associated with an approaching cold front produced strong south-southwest wind across portions of central and southwest Wyoming during the afternoon of Tuesday, April 14. The peak wind at the Casper/Natrona County International Airport was 63 mph at 1333MST. To the southwest, a remote sensor along Interstate 80 in Sweetwater County recorded sustained wind of at least 40 mph during the afternoon. Northwest wind behind the front was also strong with a peak gust of 59 mph at 1935MST at the North Big Horn County Airport near Cowley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 14, 11:08 AM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 14, 11:08 AM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1208 PM MDT TUE APR 14 2015
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
THE FLAT TRANSIENT RIDGE WILL EXIT TO THE EAST TODAY RESULTING IN A
BACKING TIGHTENING SOUTHWEST FLOW OUT AHEAD OF THE NEXT APPROACHING
STRENGTHENING DIGGING TROUGH. THIS WILL TRANSLATE INTO A VERY DRY
WARM BUT WINDY DAY ACROSS MOST OF THE AREA. THIS PARTICULAR TROUGH
WILL HAVE QUITE THE THERMAL RIBBON ALONG IT. IN FACT...TEMPERATURES
WILL BE AS MUCH AS 40 DEGREES COLDER BEHIND THE FRONT IN MANY
AREAS EAST OF THE DIVIDE WED...MORE ON THIS LATER. SO WITH THE
DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF THE STRONG PACIFIC
COLD FRONT AND CORRESPONDING DIFFERENCE IN PRESSURE...WE ARE
EXPECTING QUITE THE LARGE SCALE SOUTHWEST GRADIENT WIND AS THIS
TROUGH APPROACHES FROM THE WEST. WENT AHEAD AND UPGRADED THE HIGH
WIND WATCH TO A WARNING FOR SWEETWATER AND SOUTHERN LINCOLN
COUNTY...THE GREEN MTNS AND THE EAST SLOPE OF THE WIND RVR MTNS.
ALSO DECIDED TO ADD ON THE LOWER ELEVATIONS OF NATRONA COUNTY
GIVEN THE 30 MPH SUSTAINED WIND IN THE MET MOS GUIDANCE WHICH
WOULD EASILY TRANSLATE INTO A HIGH EVENT ALONG OUTER DRIVE. THE
WARNING WILL RUN FROM 15Z THIS MORNING THROUGH 00Z WED. AND WITH
THAT...THESE SOUTHWEST WINDS WILL CONTINUE TO USHER IN DRY AIR
WITH AN RH OF 10 TO 15 PERCENT EXPECTED ACROSS MOST OF THE LOWER
ELEVATIONS EAST OF THE DIVIDE WHICH HAS PROMPTED AN UPGRADE TO A
RED FLAG WARNING FOR THESE AREAS VALID FROM 19Z THIS AFTERNOON
THROUGH 02Z THIS EVENING. DECIDED NOT TO INCLUDE ZONE 276 AS THAT
ZONE WILL BE TOO CLOSE TO EXPECTED CLOUDS AND SHOWERS MOVING IN
FROM THE WEST AND NORTHWEST.
AS THE TROUGH AND ASSOCIATED PACIFIC COLD FRONT APPROACH FROM THE
WEST...NUMEROUS SHOWERS WITH SNOW AT THE HIGHEST ELEVATIONS WILL
BREAK OUT IN FAR WESTERN WYOMING THIS AFTERNOON. WITH NEGATIVE LIFTED
INDICES AND MUCH COLDER AIR EXPECTED TO MOVE IN ALOFT...ISOLATED
THUNDERSTORMS ARE EXPECTED IN THESE AREAS THIS AFTERNOON AND
EVENING AS WELL ALONG WITH GUSTY WINDS AND SMALL HAIL. THEN
TONIGHT...THE SNOW LEVEL WILL QUICKLY LOWER TO THE VALLEY AND
BASIN FLOORS AS THE SNOW SPREADS TO AREAS EAST OF THE DIVIDE AS THE
STRONG CANADIAN COLD FRONT PUSHES SOUTH. THE ASCT 500MB LOW WILL
TRACK SOUTHEAST ACROSS SW WY TONIGHT AND WEDNESDAY MORNING ACDG TO
THE GFS WITH THE EURO TRACKING IT SOUTHEAST ACROSS SALT LAKE.
EITHER WAY...THIS TRACK WILL BE IN A GOOD POSITION TO PRODUCE
SUBSTANTIAL SNOWFALL TO MUCH OF THE CWA TONIGHT THROUGH WEDNESDAY
NIGHT. ONCE THE SNOWFALL BECOMES ESTABLISHED LATE
TONIGHT/WEDNESDAY MORNING...IT WILL CONTINUE THROUGH THE DAY
WEDNESDAY WITH Q VECTOR FORCING AND WRAP AROUND ISENTROPIC LIFT TO
KEEP THINGS GOING. THE ASCT CLOSED MID LEVEL LOW WILL STRENGTHEN
OVER THE BIG HORN MTNS/JOHNSON COUNTY WHERE THE MOST SNOW IS
LIKELY TO FALL WITH UP TO A FOOT EXPECTED IN THE BIG HORN MTNS
THROUGH WED EVE. ONCE THE H7/H5 LOWS SPIN OFF TO OUR SOUTH...THE
UPSLOPE LAYER EAST OF THE DIVIDE WILL DEEPEN DURING THE DAY
WEDNESDAY. THE AFOREMENTIONED TRACK OF THE MAIN STORM CENTER IS A
POPULAR ONE FOR THE EAST SLOPE OF THE WIND RVR MTNS/LANDER
FOOTHILLS TO RECEIVE SUBSTANTIAL SNOWFALL. WITH THE SFC HIGH
BUILDING IN FROM THE NW RATHER THAN THE NORTH...THIS WOULD FAVOR A
NORTHERLY SFC WIND WHICH IS A FAVORABLE UPSLOPE FLOW FOR THE CASPER
AREA TO RECEIVE ABUNDANT SNOWFALL. HAVE ALREADY MENTIONED THE
FAVORABLE POSITION OF THE MID LEVEL LOW IN JOHNSON CO FOR THE BIG
HORN MTNS/BUFFALO TO RECEIVE THEIR FARE SHARE. BUT IN ADDITION TO
THAT...POST FRONTAL 3 HOURLY SFC PRESSURE RISES OF 10 MB WILL
ASSURE THAT BYG AND SURROUNDING AREAS SEE 55 MPH WIND GUSTS FOR
BLIZZARD CONDITIONS THERE FROM WED MORNING THROUGH 12 MIDNIGHT
WED NT. THE SNOWFALL INTENSITY WILL DECREASE IN JOHNSON COUNTY
WEDNESDAY EVENING BUT STRONG WINDS WILL CONTINUE. IN FACT...THE
ABOVE MENTIONED FAVORED AREAS WILL SEE THE SNOWIEST CONDITIONS
DURING THIS TIME FRAME BUT IT WILL TAKE LONGER FOR THE SNOW TO END
IN CASPER THROUGH 12Z THURSDAY MORNING. NOT TOO WORRIED THAT MOS
GUIDANCE IS KEEPING AREA HIGH TEMPS UP AROUND 40 DEGREES AS
ADIABATIC COOLING FROM UPSLOPE AND EVAPORATIVE COOLING FROM
HEAVIEST SNOW BANDS WILL KEEP TEMPS FROM RISING MUCH ABOVE THE LOW
TO MID 3OS WEDNESDAY. THE SNOW WILL END FROM NW TO SE WED NT.
ALMOST ALL OTHER AREAS OF THE CWA WILL SEE ACCUMULATING SNOWFALL
WITH MORE SNOW EXPECTED IN THE OTHER MTN RANGES. CONVECTIVE SNOW
SHOWERS ARE EXPECTED WEST OF THE DIVIDE WED.
THURSDAY WILL FEATURE DRIER AND MILDER CONDITIONS.
.LONG TERM...FRIDAY THROUGH TUESDAY
MODELS CONTINUE TO STRUGGLE WITH THE AMOUNT OF ENERGY THAT MAY DIVE
S/SE ACROSS THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. VERY
BUSY NRN HEMISPHERE LOOKS TO BECOME QUITE AMPLIFIED IN THE MEDIUM
RANGE PERIOD. COLD HIGH LATITUDE TROUGH ALMOST HALF WAY AROUND THE
GLOBE MOVES EAST AND SETS OFF A CHAIN REACTION LEADING TO
AMPLIFICATION OF A RIDGE OVER AND SOUTH OF KAMCHATKA WHICH LEADS TO
STRONG TROUGH OVER THE ALEUTIAN/WRN GULF OF ALASKA AREA BY THE
WEEKEND WHICH AIDS TO A DEVELOPING RIDGE ALONG THE WEST COAST OF
NORTH AMERICA. THIS AMPLIFICATION LEADS TO A DECENT POTENTIAL OF S
TO SEWD MOVING SHORTWAVES INTO OUR AREA LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. I THINK WITH TIME...THE MORE AGGRESSIVE SCENARIOS
WILL PAN OUT SO AT LEAST KEEPING CHANCE POPS IN THE MOUNTAINS FROM
LATE SATURDAY THROUGH MONDAY WITH 20-30 POPS IN THE LOWER ELEVATIONS
EAST OF THE DIVIDE. PLENTY OF TIME TO SEE HOW THIS EVOLVES BUT STILL
LEANING TOWARDS MORE THAN JUST A GLANCING FLOW IN THIS PATTERN. SO
DRY AND WARMER FRIDAY. APPROACHING COLD FRONT SATURDAY WILL LEAD TO
AN INCREASING CHANCE OF SHOWERS AND PERHAPS ISOLD TSTMS IN THE NW
MOUNTAINS MAINLY BEFORE MOVING ONTO THE LOWER ELEVATIONS OF THE
NORTH BY SATURDAY EVENING WITH THE FIRST SEWD MOVING DISTURBANCE.
THIS WILL LIKE HAVE A SWATH OF SNOW SHOWERS OR MIXED RAIN AND SNOW
AS IT DROPS INTO CENTRAL WYO SATURDAY NIGHT. THERE WILL LIKELY BE AT
LEAST ONE OR TWO MORE DISTURBANCES OR EVEN A SIGNIFICANT SYSTEM
DROPPING S-SE IN THIS PATTERN SO KEEPING AT LEAST 20-30 POPS ALONG
AND EAST OF THE DIVIDE INTO SUNDAY AND MONDAY WITH HIGHS IN THE 30S
AND SOME LOWER 40S MOUNTAINS WITH 40S AND SOME LOWER 50S LOWER
ELEVATIONS EAST OF THE DIVIDE. WITH COLDER AIR ALOFT...THIS MAY END
UP MOSTLY SNOW BUT NOT ENOUGH CONFIDENCE TO GO THAT COLD QUITE YET.
DID ADJUST WX TOOL WITH WARMER TEMPS FOR SNOW THOUGH TO GET A LITTLE
MORE SNOW OR MIX IN THE GRIDS. ANOTHER DISTURBANCE MAY EVEN MOVE IN
FROM THE WEST OR NW ON TUESDAY SO MTN POPS WARRANTED FOR NOW.
&&
.AVIATION.../18Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
PLENTY OF SOUTH-SOUTHWEST WIND AND VFR CONDITIONS FOR THE EASTERN
TERMINALS THROUGH EARLY THIS EVENING. GUSTS 35-40KTS POSSIBLE IN THE
CORRIDOR FROM KRKS-KCPR...OTHERWISE 20-30KT WIND WILL BE COMMON.
COLD FRONT TO OUR WEST WILL MAKE SLOW PROGRESS AND SWEEP FROM
WEST-TO-EAST ACROSS THE TERMINALS BETWEEN ABOUT 04Z-08Z/WED. WINDS
WILL QUICKLY SHIFT AROUND TO THE NORTH TO NORTHWEST AT KCOD AND KWRL
FOLLOWING FRONTAL PASSAGE. PRECIPITATION...INITIALLY RAIN...WILL
BEGIN SHORTLY THEREAFTER. KLND AND KRIW WILL SEE MORE OF A
WEST-NORTHWEST WIND SHIFT WITH A MUCH STRONGER WIND AT
TOPOGRAPHICALLY-FAVORED KRIW WHERE G35KT IS POSSIBLE. PRECIP BY
12Z/WED WILL LIKELY BE ALL SNOW WITH IFR/MVFR CONDITIONS IN PLACE BY
THAT TIME. MOUNTAIN OBSCURATIONS WILL ALSO BECOME WIDESPREAD BY
12Z/WED. KCPR IS LIKELY TO BE THE EXCEPTION TO THIS SCENARIO. PRECIP
PUSH IS LIKELY TO OCCUR AFTER 12Z/WED. CURRENT THOUGHTS ARE THAT A
MORE COHESIVE AREA OF RAIN OR RAIN/SNOW MIX MAY HOLD-OUT UNTIL
AROUND 18Z/WED.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
CONDITIONS WILL REMAIN BREEZY/WINDY AND VFR THROUGH 00Z/WED. GUSTY
SOUTH-SOUTHWEST WIND OF 20-35KTS WILL BE COMMON ACROSS THE WEST
THROUGH THIS AFTERNOON. SHOWERS WILL DEVELOP BETWEEN 18Z-20Z THIS
AFTERNOON OVER THE WESTERN MOUNTAINS AND INSTABILITY IS SUFFICIENT
TO PRODUCE ISOLATED THUNDERSTORMS. GIVEN THE GRADIENT WIND...ANY
OUTFLOW FROM CONVECTION COULD PUSH THE SEVERE THRESHOLD OF 50KTS.
COLD FRONT PROGRESSING EAST ACROSS IDAHO WILL MOVE INTO THE WEST
AROUND 00Z/WED. TIGHT TEMPERATURE GRADIENT WILL QUICKLY ALLOW FOR
RAIN TO CHANGE TO SNOW BY 02Z/WED AT KJAC AND BY 04Z/WED AT KPNA AND
KBPI. SNOW AND IFR/MVFR WILL PERSIST AT KJAC UNTIL AROUND 12Z/WED
BEFORE GRADUALLY DECREASING BY 18Z/WED AS FLOW GOES TO A MORE
NORTHWESTERLY DOWNSLOPE DIRECTION. BEST CHANCE FOR KBPI SNOWFALL MAY
OCCUR THIS EVENING WITH THE FRONTAL PASSAGE AS DOWNSLOPE FLOW WILL
HINDER PRECIP DEVELOPMENT. HAVE CONTINUED CURRENT THINKING AT KPNA
ALTHOUGH CONFIDENCE IN PERSISTENT SNOWFALL AND IFR/MVFR OVERNIGHT IS
NOT HIGH. DOWNSLOPE MAY BEGIN TO RULE BY 08Z/WED AT KPNA. KRKS
PRECIP WILL BE MORE SHOWERY IN NATURE WITH THE BULK OF THE ENERGY
AND MOISTURE REMAINING TO THE NORTH. GUSTY WEST-NORTHWEST WIND
EXPECTED AT KBPI...KPNA...AND KRKS BEHIND THE FRONTAL PASSAGE.
&&
.FIRE WEATHER...
RED FLAG WARNING UNTIL 2000 ACROSS MOST OF THE LOWER ELEVATIONS OF
AREAS EAST OF THE CONTINENTAL DIVIDE.
STRONG DRY SOUTHWEST WINDS WILL DEVELOP TODAY USHERING IN VERY DRY
AIR RESULTING IN ELEVATED BURNING CONDITIONS FOR THIS
AFTERNOON...ESPECIALLY IN AREAS EAST OF THE DIVIDE AT THE LOWER
ELEVATIONS. A VERY STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS
AND A FEW THUNDERSTORMS MAINLY IN WESTERN WYOMING THIS
AFTERNOON...FOLLOWED QUICKLY BY SUBSTANTIAL SNOWFALL AND COLD NORTH
WINDS TONIGHT THROUGH WEDNESDAY NIGHT. HIGH TEMPERATURES WEDNESDAY
WILL RANGE FROM AS MUCH AS 40 DEGREES COLDER EAST OF THE DIVIDE TO
25 DEGREES COLDER WEST.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM MDT THIS
EVENING WYZ015-019-020-027>030.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING WYZ275-280>283.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
WYZ008-009-015-018.
BLIZZARD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
WYZ010-011.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT WYZ020-022.
&&
SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...CNJ
FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 14, 9:34 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1034 AM MDT TUE APR 14 2015
WYZ001>020-022>030-151330-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1034 AM MDT TUE APR 14 2015
...RED FLAG WARNING FOR MOST LOWER ELEVATIONS EAST OF THE
CONTINENTAL DIVIDE TUESDAY AFTERNOON AND EARLY EVENING...
...HIGH WIND WARNING FOR SOUTHERN WYOMING AND PORTIONS OF
CENTRAL WYOMING TUESDAY FROM 900 AM UNTIL 600 PM...
...BLIZZARD WATCH LOWER ELEVATIONS OF JOHNSON COUNTY LATE TONIGHT
THROUGH WEDNESDAY EVENING...
...WINTER STORM WATCH FOR PORTIONS OF CENTRAL WYOMING LATE TONIGHT
THROUGH WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD EXTREME FIRE WEATHER CONDITIONS EXPECTED IN THE LOWER
ELEVATIONS EAST OF THE DIVIDE THIS AFTERNOON AND EARLY EVENING.
HIGH WINDS ARE FORECAST ACROSS SOUTHERN WYOMING INTO PORTIONS OF
CENTRAL WYOMING THIS MORNING THROUGH LATE AFTERNOON. WIND SPEEDS OF
35 TO 40 MPH WILL BE COMMON WITH GUSTS FROM 55 TO 65 MPH. LOCALLY
HIGHER WIND GUSTS COULD OCCUR.
ISOLATED THUNDERSTORMS WITH POSSIBLE DAMAGING WIND GUSTS WILL BE
EMBEDDED IN THE AREA OF HIGH WINDS. THE COMBINATION MAY PRODUCE
ISOLATED WIND GUSTS TO 75 MPH OVER AND NEAR THE WESTERN MOUNTAINS
EXTENDING INTO THE BIGHORN...WIND RIVER AND GREEN RIVER BASINS.
A POWERFUL SPRING STORM SYSTEM WILL BRING A RETURN OF MUCH COLDER...
WINDY AND SNOWY CONDITIONS TO MUCH OF THE AREA. ONLY MINOR SNOW
ACCUMULATIONS ARE EXPECTED TONIGHT...AS THE RAIN CHANGES TO SNOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY THROUGH WEDNESDAY NIGHT...WIDESPREAD SNOW SHOWERS WILL BE
ONGOING DURING MUCH OF THE DAY...WITH AREAS OF BLOWING SNOW AND
BLIZZARD CONDITIONS FOR THE BIG HORN BASIN AND JOHNSON COUNTY. WINTER
WEATHER HIGHLIGHTS COVER PORTIONS OF CENTRAL WYOMING DURING THIS
PERIOD. SEE THE LATEST WINTER WEATHER STATEMENTS FOR FURTHER
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OVER 50 MPH TODAY
AND SNOWFALL AMOUNTS TONIGHT AND WEDNESDAY.
TEAM RIVERTON
High Wind, Natrona County Lower Elevations
- When
- April 14, 1:33 PM MST
- Where
- Natrona County Lower Elevations forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
The ASOS at the Casper/Natrona County International Airport had a wind gust to 63 mph.
High Wind, East Sweetwater County
- When
- April 14, 2:51 PM MST to 3:56 PM MST
- Where
- East Sweetwater County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
A WYDOT mesonet sensor near Continental Divide on I-80 registered sustained wind over 40 mph for more than one hour late in the afternoon.
High Wind, North Big Horn Basin
- When
- April 14, 7:35 PM MST to 9:35 PM MST
- Where
- North Big Horn Basin forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.524, -108.791 (the zone’s center; the record gives no point)
The peak wind at North Big Horn County Airport near Cowley was clocked at 59 mph at 1935MST. The AWOS at Powell Municipal Airport recorded sustained wind over 40 mph for more than an hour during the late evening.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Wildfire in Utah, April 14 to 16, 20152 deaths · 43 injured · $910,000 · 71 kt wind · 18 events
- Flooding in Kentucky, April 14 to 23, 20151 death · $40,000 · 16 events
- Flash Flooding and Damaging Wind in Louisiana, April 14, 20151 death · 55 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, April 14 to 16, 2015$545,000 · 2 in hail · 26 events
- Flooding in Kentucky, April 14 to 15, 2015$450,000 · 4 events
- Flooding in West Virginia, April 14, 2015$215,000 · 7 events
- Flooding in Kentucky, April 14 to 15, 2015$39,000 · 39 events
- Dust Storm and High Wind in Nevada, April 14, 2015$100,000 · 50 kt wind · 4 events
- Tornado in Oregon, April 14, 2015$25,000 · EF0 · 1 event
- Flash Flooding in Louisiana, April 14, 2015$20,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 201554 kt wind · 14 events
- High Wind in Nevada, April 14, 20151 injured · $4,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566840, 569158, 569157.